Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


lipodystrophy+glucophage
Feb 5, 2004

I am currently on zerit, ziagen, and epivir. I've been on zerit and epivir for 5years+ and ziagen for 1+1/2 years.My numbers are good tcells around 350 and viral load undetectable. I was diagnosed in '89 and feel good. I just have the large stomach with very thin face arms and legs. I have been on glucophage 500mgs twice daily for about 3 mos. From what I've been reading I would like to increase the glucophage to 850 mgs 3 times daily. Do you think this is safe and worth trying? I would only do this if my doctor agrees. We're just trying to get more info before making any changes. Thank you, T.S. in Hernando Beach

Response from Dr. Moyle

Dear Hernando, the stduies with metformin to reduce abdominal fat were done with 500mg bd, as you are taking now. Increasing to higher doses would only be needed if you are diabetic and you diabetic control not good enough...the first step would be to get to 850 bd. Regards you combo, it is worth talking to your doctor about switching away from d4T....AZT and tenofvir may not be ideal replacements for you so you may have to use a drug from another family, like efavirenz or atazanavir, as a replacement. This may help bot lose central fat and very slowly regain body and face fat regards Graeme Moyle


Previous
Anthropometry in HIV wasting
Next
MARIJUANA SMOKING

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement